Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 15, NWS Melbourne, FL

March 21, 2012

NWS Melbourne, FL issued this small craft advisory at Mar 21, 2012, 4:01 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2012, 4:01 AM EDT (08:01 UTC)
Expired
Mar 22, 2012, 4:00 AM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WHUS72 KMLB 210801
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
401 AM EDT WED MAR 21 2012

AMZ570-572-575-220800-
/O.NEW.KMLB.SC.Y.0015.120321T0801Z-120322T0800Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
401 AM EDT WED MAR 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. 

* WINDS AND SEAS...WINDS AROUND 20 KNOTS WITH CHOPPY SEAS OF 6 TO
  7 FEET CAN BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 21, 3:49 AM EDT, 12 minutes earlier.

Area forecast discussion, Mar 21, 3:49 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
349 AM EDT WED MAR 21 2012

.DISCUSSION...
TODAY...
THE H100-H70 RIDGE OVER THE ERN CONUS/WRN ATLC WILL MAINTAIN A DEEP
20KT E/SE FLOW ACRS THE FL PENINSULA. THESE WINDS WILL TAP AN POCKET
OF LOW LVL MOISTURE OVER THE LCL ATLC...BRINGING SCT POPS TO THE
FCST. LATEST RUC80 ANALYSIS SHOWS MINIMAL UPR LVL SUPPORT AS THE
H30-H20 WINDS OVER THE GOMEX/W ATLC ARE AOB 40KTS. MID LVL SUPPORT
IS LACKING AS WELL WITH MINIMAL H85-H30 VORTICITY AND MEAN H85-H20
WINDS BLO 10KTS.

MODEL SOUNDINGS INDICATE PWATS INCREASING TO ARND 1.4" BY MIDDAY
WITH SE WINDS 15-20KTS THRU THE H100-H70 LYR. SCT SHRAS OVER THE
OFFSHORE COASTAL WATERS WILL WORK THEIR WAY ONSHORE AFT SUNRISE.
WILL GO WITH SLIGHTLY HIGHER ALONG THE COAST S OF THE CAPE AS THE SE
FLOW WILL ALLOW ADDITIONAL SHRA BANDS TO FORM IN WAKE EDDIES
DOWNWIND OF THE BAHAMAS.

MAJORITY OF THE INSTABILITY WILL BE SFC BASED AS MAX TEMPS CLIMB
INTO THE L/M80S...FRICTIONAL CONVERGENCE WILL BE PRESENT AS WELL AS
THE MOISTURE APPROACHES LAND. WEAK LAPSE RATES THRU THE H85-H50 LOW
LVL SHOULD CAP TOTAL CONVECTIVE ENERGY AOB 1500J/KG...WILL KEEP AFTN
TSTMS IN THE FCST BUT WILL LIMIT THEM TO THE INTERIOR.

TONIGHT...
LOW LVL WINDS WILL BECOME PARALLEL TO THE E FL COAST AS A HIGH AMP
TROF OVER THE CENTRAL PLAINS PUSHES E AND ERODE THE WRN PERIPHERY OF
THE ATLC RIDGE. THE MOISTURE BAND WILL REMAIN OVERHEAD BUT WITH THE
LOSS OF DAYTIME HEATING COUPLED WITH THE SE STEERING FLOW...SHRAS
WILL HAVE A DIFFICULT TIME PUSHING ONSHORE. WILL KEEP ISOLD SHRAS IN
THE FCST OVER THE SE CWA TO ACCOUNT FOR SHRA BANDS FORMING DOWNWIND
OF THE BAHAMAS...BUT THESE SHOULD HAVE MINIMAL IMPACT.  STEADY SRLY
WINDS WILL KEEP MIN TEMPS IN THE M60S INTERIOR AND ALONG THE I-4
CORRIDOR...U60S/L70S SPACE AND TREASURE COASTS.

THU-FRI...LOCAL ONSHORE WIND REGIME PAST MIDWEEK INFLUENCED BY A
HIGH CENTER CENTERED OFF THE CAROLINA COAST. THE RIDGE WILL SLOWLY
SINK SWD TO AROUND 31N BY FRI NIGHT AROUND SIX HUNDRED MILES EAST
OF THE US COAST. THE HIGH CENTER WILL SLOWLY WEAKEN DURING THE
PERIOD WITH A LIGHTENING OF ONSHORE GRADIENT WINDS ALONG THE FL
EAST COAST ON FRI. SUFFICIENT LL MOISTURE COMBINED WITH ONSHORE
WINDS 10 TO 15 MPH WL PRODUCE ISOLD MARINE BASED SHOWERS AT THE
COAST AND INLAND DURING THU WITH BEST COVERAGE SHIFTING TO INLAND
AREAS FRIDAY AFTN AS BOUNDARY INTERACTIONS BECOME A BIGGER FACTOR
IN THE LIGHTER GRADIENT FLOW. TEMPS NEAR NORMAL WITH RATHER MILD
OVERNIGHT TEMPS AT THE COAST IN ONSHORE WINDS.

WEEKEND...AN UNSETTLED PATTERN OVER THE EASTERN CONUS WL BE DICTATED
BY DEVELOPMENT OF SFC LOW OVER OH VALLEY WITH AN ASCD FRONTAL BOUNDARY
MOVING ACROSS THE SE STATES SUNDAY AND AN INCREASE IN MOISTURE AND
FORCING ASCD WITH APCHG BOUNDARY LATE SAT/SUN. HAVE ADDED A CHC OF
PCPN ALONG WITH ISOLD THUNDER DURING SAT AFTN...MAINLY ALONG NEAR
THE I4 CORRIDOR WITH A CHC OF LATE SHRA/ AND ISOLD TS SPREADING SWD
DURING SAT EVENING SOUTH OF THE ORLANDO AREA. FRONTAL BOUNDARY LOOKS
TO PASS OVER AREA DURING SUNDAY PRECEDED BY AT LEAST ISOLD SHRA.

EXTENDED...DRYING AND SOMEWHAT EARLY NEXT WEEK BEHIND FRONTAL BOUNDARY
WITH LOWS SLIPPING INTO THE UPR 50S INLAND MON/TUE NIGHTS WITH HIGHS
IN THE LOWER 80S. WARMING TREND AT MIDWEEK WITH NO MENTIONABLE RAIN
CHC INTO AT LEAST PAST MIDWEEK.

&&

.AVIATION...
THRU 21/14Z...PREVAILING VFR...BRIEF MVFR SHRAS S OF KTIX. BTWN
21/14Z-22/00Z...E/SE SFC WNDS G22-25KTS WITH PREVAILING CIGS BTWN
FL040-060...SCT MVFR SHRAS ALL SITES BCMG ISOLD CSTL SITES AFT
21/18Z...ISOLD IFR TSRAS INTERIOR SITES AFT 21/18Z. AFT 22/00Z...
PREVAILING VFR WITH ISOLD MVFR SHRAS S OF KTIX-KISM.

&&

.MARINE...
DEEP RIDGE AXIS OVER THE WRN ATLC/ERN CONUS WILL GENERATE A MODERATE
TO FRESH SE BREEZE TODAY. LCL BUOY NETWORK SHOWS SEAS HAVE RESPONDED
WITH BOTH THE 20NM CANAVERAL BUOY AND THE FT PIERCE SCRIPPS BUOY
INDICATING SQUARE SEAS...5-6FT WAVES WITH 5-6SEC DOMINANT PDS.

SEAS GENERALLY DO NOT BUILD MUCH MORE THAN SQUARE LVLS AS IT IS
DIFFICULT FOR THE SFC WND TO DIG INTO SUCH STEEP WAVE TROFS TO PUSH
THE WATER HIGHER. NEVERTHELESS...SHOULD SEE SOME 7FT SEAS CREEP INTO
THE OFFSHORE LEG. OVERALL CONDITIONS WILL BE QUITE POOR AREAWIDE
THRU DAYBREAK THU...ESPECIALLY S OF SEBASTIAN INLET AS THE SE FLOW
WILL PLACE THE SRN WATERS IN THE SHADOW OF GRAND BAHAMA ISLAND. WILL
HOIST AN SCA FOR THE OUTER WATERS...CAUTIONARY STATEMENT NEARSHORE.

WINDS AND SEAS WILL BE RATHER FAVORABLE FOR BOATING BY FRI AND SAT
WITH LIGHT GRADIENT WINDS AND REDUCED SEAS. WINDS WILL PICK UP ON
SUNDAY WITH APPROACH OF THE FRONTAL BOUNDARY AND THERE WILL BE SOME
OFFSHORE MOVING SHOWERS AND STORMS AS WELL...ESP NORTH OF
SEBASTIAN INLET SAT/SAT NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  65  82  66 /  20  10  20  10
MCO  84  64  85  64 /  30  10  20  10
MLB  80  70  83  68 /  30  20  20  20
VRB  81  70  83  66 /  30  20  20  20
LEE  85  63  85  64 /  30  10  20  10
SFB  84  64  83  65 /  30  10  20  10
ORL  84  64  84  65 /  30  10  20  10
FPR  81  69  83  67 /  30  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 20 TO 60NM OFF THE COAST FROM FLAGLER
     BEACH TO JUPITER INLET FROM 4 AM EST TODAY THROUGH 4 AM EST
     THURSDAY.

&&

SHORT TERM...BRAGAW
LONG TERM....PENDERGRAST
Hazardous weather outlook, Mar 20, 5:52 PM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT TUE MAR 20 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
552 PM EDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
A STRENGTHENING PRESSURE GRADIENT OVER THE ATLANTIC WILL RESULT IN
EAST SOUTHEASTERLY WINDS AT 15 TO 20 KNOTS OVER THE COASTAL
WATERS. THE FRESHENING EAST SOUTHEAST WIND WILL GENERATE 4 TO 6
FOOT SEAS OVER THE COASTAL WATERS BETWEEN FLAGLER BEACH AND
JUPITER INLET EXCEPT FOR THE NEARSHORE WATERS BETWEEN FLAGLER
BEACH AND THE VOLUSIA BREVARD COUNTY LINE WHERE WINDS ARE EXPECTED
TO REACH 15 KNOTS AND SEAS TO 5 FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ON WEDNESDAY EASTERLY WINDS ARE FORECAST TO BE 15 TO 20 KNOTS AND
SEAS WILL REACH 4 TO 6 FEET ON THE COASTAL WATERS WHICH WILL
PROMPT SMALL CRAFT EXERCISE CAUTION CONDITIONS.

LINGERING EASTERLY SWELLS WILL KEEP THE RIP CURRENT RISK ELEVATED
OVER THE NEXT SEVERAL DAYS.

LOCALLY HEAVY RAIN AND ISOLATED STORMS WILL BE POSSIBLE WEDNESDAY
MORNING ALONG THE COAST...SPREADING INLAND DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY/EVENING UPDATE WIMMER

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.